Sorry my description was so poor but it's very difficult to put in to words. It's that some times everything around me appears very small, fake, and very distant. I was sitting at the computer and started getting a really spaced out feeling, turned around to look at my dog and everything seemed like I described, distant, small, fake, my dog seemed like she was made out of plastic. I had to get up and go over to touch her to see if she was actually real. It lasted for a couple of minutes and then went away. I hope this is a better description.
Losing touch with reality happens, but that's really more of a belief or an idea that no one else can comprehend, does that make sense? I, too don't really know about the plastic or cartoon thing, but I think what you are experiencing is a short out of body experience, which can also happen. It happens to me sometimes in a dream where I am like a giant and everything else i see is small, almost like ants. But not anymore.
I also wonder if you are medicated? If so, what are you taking?
I thank everyone for the replies, every bit of information helps me. I am on medication. I take Topamax 50mg 2 times a day and going up, Effexor XR 75mg once a day, and Risperdal (which I hate and take only as needed).
What you described about feeling like a giant....I think I experience the same type of thing. So am I to assume that is just a common trait that BP people go through? I do read books on this problem and look up information on the internet but it scares the heck out of me. I don't know what my future holds, will I get worse or better, I feel so terrible for my family and friends for having to put up with me this way, I live in a very small town and only have very infrequent access to talk to professionals or anyone should I feel the need. I want to be normal.
Sorry...I just realized I was rambling on. I hope everyone is feeling good.
OMG dont ever apologise for rambling! I am the absolute worst! We all do it, it's part of the deal, lol.
I know it's scary, it is a serious illness, so the more in touch with your pdoc, the better. Why don't you have regular access to a doc? Are you seeing a psychiatrist or a GP?
I am also concerned because you are on Effexor, an SSRI NOT recommended for bipolars!!!!! They cause mania or at least hypomania us! You are also on a rather modest dose of Topamax, it usually should be much higher to counteract the effects of the Effexor, and many times even a stabilizer won't stop it. Welbutrin is preferred.
If you were stable, you would not be having this out of body thing. Bipolar gets worse and much harder to control with time, it is permanent. That's why it is critical you get a handle on it now, and stay in constant contact with your doc preferably psychiatrist (pdoc), because it is very hard to treat and it changes constantly, so your meds have to also.
Can you tell me all what you are feeling, If your'e hyper, euphoric, irritable, snappy, angry, etc??
How old are you? How long ago were you dx? By what symptoms? What was the first med you were given?
Tell us lots about yourself, the more info the better!
Sheesh....where to begin. Well I'm a 32yo male, been having problems forever!!! now I have finally scraped up enough courage to go find some help. I have been seeing both a GP and Psychiatrist for about 4 months or so now. They figure I have BPII and mixed episodes. My moods go up and down like 30 times a day, I go from feeling like you said euphoric,HYPER (PERFECT DEscriptION), zooming around, laughing being the fun guy, to being the angry, mean, sad, irritable, don't want to be around anyone guy. I basically have almost every sign/symptom that is indicated.
about the Effexor, they initially started me on that alone, for the first couple of days things seemed fine, then all of a sudden I felt like I wanted to jump out of my skin. I was going nuts everything was bothering me so they cut me back. I want off of it but it is difficult to see a psychiatrist because of the small town I live in, I actually have to use a video-conference to talk to one. I could drive to a huge city an hour away but it's difficult due to the hours I work. My mood changes have slowed down but do still happen, will they ever stop? I hate feeling like this.
Thank you for talking with me Psychnurse
You need to get off that Effexor double quick, sweetie. I get from your post that these symptoms are current? If you have to drive 1 hour away, so be it! Your mental health is more important than an inconvenience. (Sorry, not yelling at you, just very passionate about people getting better!) Mania will destroy your life, money, career due to attitude and time missed, relationships, health and anything else you can think of. Whoever put you on Effexor only was not too smart IMO, unless you ONLY complained of depression and nothing else was asked or said. That is usually the case, we don't usually seek help until the depression comes, so I need to know that as well, OK?
Who do you video conference with? Pdoc or GP? You don't have to see the pdoc everytime you have a problem. You do need an office visit, thorough consult so he can note everything, and he should be asking lots of questions. Then, you only need to call him if you're having trouble, they don't make you come in every time, they know there is frequent adjustments needed. You should have been taken off the Effexor completely as soon as that started, the only thing is there are withdrawl symptoms and you have to tapered off carefully. Also, see only one doc (pdoc) for your BP, as it will be very confusing and basically impossible for you to get the correct treatment.
You are an ultra rapid cycler, made much worse with the Effexor. When you find the right cocktail of meds (much trial and error), it will slow way down, possibly stop, but I'm a rapid cycler, and still have minor swings kind of frequently. It's MUCH better than I was, tho LOL!
You're so welcome, think nothing of it, that's why I'm here and also the support is maybe more? It's a great place, I hope you will stay, too. Ask anything you want, anytime, you are going to have a billion questions, I still do!